Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 45, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 7, 2005, 6:49 PM EDT for Shelby County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 6:49 PM EDT (22:49 UTC)
- Expired
- Jun 7, 2005, 7:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Shelby County, OH
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 072249 SVRILN OHC149-072330- /O.NEW.KILN.SV.W.0045.050607T2249Z-050607T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 649 PM EDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SHELBY COUNTY IN OHIO * UNTIL 730 PM EDT * AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SIDNEY...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... ANNA... JACKSON CENTER... IN ADDITION...SWANDERS...PORT JEFFERSON...PEMBERTON...MONTRA AND MAPLEWOOD ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4038 8429 4019 8416 4035 8397 4049 8406 $$
1 follow-up statement
000 WWUS51 KILN 072330 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 730 PM EDT TUE JUN 7 2005 OHC149-072338- /O.EXP.KILN.SV.W.0045.000000T0000Z-050607T2330Z/ SHELBY OH- 730 PM EDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHELBY COUNTY HAS EXPIRED AT 730 PM EDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY RAIN AND GUSTY WINDS WILL STILL BE POSSIBLE WITH STORMS WHICH WILL TRACK SLOWLY NORTHEAST ACROSS SHELBY COUNTY THROUGH 815 PM EDT. LAT...LON 4038 8429 4019 8416 4035 8397 4049 8406 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:51 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 7, 2:51 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 251 PM EDT TUE JUN 7 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... A COLD FRONT WAS LOCATED OVER THE NORTHERN GREAT LAKES WITH H5 RIDGING IN PLACE ACROSS THE AREA. THERE WAS SOME CU DEVELOPMENT THIS AFTERNOON WITH SOME THIN CI AS WELL. SHOWERS AND THUNDERSTORMS WERE ISOLATED IN THE FAR SOUTH...WITH A MORE CONTIGUOUS AREA SOUTH OF KLEX...WITH VERY SLOW MOVEMENT AS WOULD BE EXPECTED WITH THE LIGHT WINDS ALOFT. TEMPS WERE MAINLY IN THE UPPER 80S. ANY CONVECTIVE ACTIVITY IN THE SOUTH WILL END QUICKLY THIS EVENING. GENERALLY...SKIES WILL BE PARTLY CLOUDY OVERNIGHT. LOWS WILL BE IN THE MID TO UPPER 60S. FOR WEDNESDAY...THERE IS MODERATE INSTABILITY PROGGED IN THE AFTERNOON WITH THE GFS AND NAM...WITH MUCH LESS CIN IN THE FAR SOUTH. ALSO...THERE WILL BE A BIT MORE FORCING THAN TODAY AS THERE ARE SOME H5 VORT LOBES PASSING ACROSS THE AREA...ALTHOUGH THE GFS AND NAM DIFFER ON TIMING AND POSITION. THE NAM AND GFS SHOW THE SIGNIFICANT LOW LEVEL CONVERGENCE CONFINED ACROSS THE NORTHERN GREAT LAKES WITH ANOTHER AREA OVER FAR EASTERN KY AND WEST VA. STILL...IT SEEMS THAT THE PROBABILITY OF PCPN WILL BE HIGHER THAN TODAY. ALSO...EVEN THOUGH THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL LIKELY BE ACROSS THE SOUTH AND EAST....MAV AND MET POPS APPEAR TOO HIGH AND SCATTERED AERIAL COVERAGE APPEARS REASONABLE AT THIS TIME FOR ALL ZONES...DROPPING OFF IN THE EVENING. LOOKING AT ACTIVITY IN SOUTHERN KY TODAY...A FEW LOCATIONS...ESPECIALLY IN THE SOUTH...COULD GET CONSIDERABLE AMOUNTS OF RAIN WITH SLOW MOVING CELLS. HIGHS WILL BE IN THE UPPER 80S FOR THE MOST PART THROUGH THURSDAY WITH LOWS IN THE MID TO UPPER 60S. FOR THURSDAY...THE AFTERNOON/EVENING CONVECTION PATTERN WILL CONTINUE WITH CHANCE POPS. && .LONG TERM (FRIDAY THROUGH TUESDAY)... WARM AND HUMID PATTERN WILL CONTINUE THROUGH THE LONG TERM. BERMUDA HIGH WILL SHIELD THE REGION FROM MAJOR SYSTEMS, BUT A MOIST UNSTABLE AIRMASS WILL PERSIST. LACK OF STRONG UPPER SUPPORT AND SURFACE CONVERGENCE POINTS TO A DIURNAL PATTERN OF DAYTIME CONVECTION AND NIGHTTIME DISSIPATION. THEREFORE, WENT WITH CHANCE POPS EACH DAY AND PARTLY CLOUDY CONDITIONS AT NIGHT. CHANCE OF RAIN MAY INCREASE ON THE WEEKEND WITH THE POSSIBLE INFLUX OF TROPICAL MOISTURE. PERSISTENT PATTERN WILL ALLOW CONTINUATION OF NEAR TO ABOVE NORMAL TEMPS, WITH HIGHS GENERALLY IN THE MID 80S AND LOWS IN THE MID TO UPPER 60S. && .AVIATION (18Z-18Z)... SCT CU THIS AFTERNOON WITH VERY THIN CI STREAMING IN ON NW FLOW. CONVECTION TO THE SOUTH SEEMS TO BE INHIBITED BY THE CAP IN PLACE OVER MUCH OF FCST AREA AND THIS CAP MAY WEAKEN OVER KY LATE TODAY AND MORESO OVERNIGHT AS CONVERGENCE IS APPARENT AND THERE IS A LITTLE LIFT WITH ASSOC WEAK VORTS MOVING THROUGH FCST AREA FROM S TO N. NEW MODEL RUNS HAVE AN AREA OF PRECIP COVERING THE SRN AND ERN 1/3 OF CWA LATE TONIGHT AND EARLY TOMORROW. BELIEVE THAT THERE SHOULD BE ENOUGH FORCING AND LLVL MOISTURE TO SUPPORT ISOLD TO SCT CONVECTION SOMETIME LATE TONIGHT IN THE S AND EARLY TOMORROW IN THE S AND E. PROBLEM HERE IS THAT THE VORTS WILL NOT BE EASILY TRACKED AND IM CERTAIN THAT THE MODELS ARENT SHOWING A PERFECT PROG. RESOLVED THIS BY PLACING TEMPO THUNDER AT KILN FOR AN HOUR OR TWO TOMORROW MORNING AND DROPPED VSBYS HERE TO A MILE. ANY PARTICULAR AREA THAT GETS A THUNDERSTORM TOMORROW WILL BE UNDER HEAVY RAIN AS THE FLOW IS ALMOST NONEXISTENT AND ANY STORMS THAT DEVELOP WILL BE NEARLY STATIONERY. A LONGER PERIOD OF JUST PROB 30 SEEMED PRUDENT AT KCVG/KLUK...JUST AN HOUR OR TWO AT KDAY. CONVECTION MAY NOT REACH AS FAR N AS THE NAM IS PUTTING IT...BUT IT ALSO SEEMED PRUDENT TO PLACE A PROB30 AT KCMH/KLCK WITH HEAVY RAIN POSSIBLE TOMORROW MORNING/EARLY AFTERNOON. DRY AIR MIXED DOWN FROM DAYTIME HEATING WILL HAMPER ANY STORMS LATE TODAY INTO TONIGHT. FRANKS && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 7, 5:21 AM EDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 521 AM EDT TUE JUN 7 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-080920- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 521 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY HOT AND HUMID CONDITIONS ARE EXPECTED TODAY. TEMPERATURES AROUND 90 DEGREES COMBINED WITH HIGH RELATIVE HUMIDITIES WILL ALLOW THE HEAT INDEX TO CLIMB TO NEAR 95. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHERN KENTUCKY AND FAR SOUTHERN PORTIONS OF OHIO AND INDIANA. SOME OF THESE STORMS MAY BE STRONG. THUNDERSTORMS WILL DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR PRIMARILY AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FOR THE NEXT SEVERAL DAYS AS A WARM HUMID AIRMASS REMAINS ACROSS THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RYAN
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.